help cold turkey wellbutrin sr and ultram 3 days ago!!!

Discussion in 'Fibromyalgia Main Forum' started by hensue, Mar 21, 2010.

  1. hensue

    hensue New Member

    Blood pressure was sky high and headache thougt I was going to have a stroke.
    Cold turkey off wellbutrin sr 300mg daily and ultram 50 mg. legs swelling and hurting went up 5 pounds???

    I also take avalide for blood pressure. What kind of withdrawals can you have from wellbutrin name brand 300 mg daily last 15 years.

    Legs killing me water retention!

    Otherwise except cannot sleep doing pretty good except weird feeling.

    Any ideas?
  2. hermitlady

    hermitlady Member

    Why on earth are you going off your meds cold turkey?

    It can be very dangerous to do that, possible seizures and other nasty side effects. Do you have any pills that you can cut in half? You should really be weaning yourself off slowly. Does your Dr know you're doing this?

    Be careful, sounds like your body is rebelling. It was used to the wellbutrin daily for a long time, not good to just stop like you did.

    Take care........Hermit
  3. hensue

    hensue New Member

    Every time I take one wellbutrin sr 150 my blood pressure goes way up and head feels like it is coming off.

    Have not had a headache in three days just extreme swelling.
    I really do not know what to do? Never had this happen before.

    I thought wellbutrin was one you could go off cold turkey?

  4. hermitlady

    hermitlady Member

    Try Googling.....I found this:

    What other drugs will affect Wellbutrin?

    Many drugs can interact with Wellbutrin. Below is just a partial list. Tell your doctor if you are using:

    cancer medicine such as cyclophosphamide (Cytoxan, Neosar) or thiotepa (Thioplex);
    heart rhythm medication such as flecainide (Tambocor), propafenone (Rythmol), and others; or
    heart or blood pressure medication such as atenolol (Tenormin), metoprolol (Lopressor, Toprol), propranolol (Inderal), and others.
    This list is not complete and there are many other medicines that can interact with Wellbutrin. Tell your doctor about all the prescription and over-the-counter medications you use. This includes vitamins, minerals, herbal products, and drugs prescribed by other doctors. Do not start using a new medication without telling your doctor. Keep a list of all the medicines you use and show this list to any doctor or other healthcare provider who treats you. You may have a higher risk of seizures if you use certain medications together with Wellbutrin. Tell your doctor about all other medications you use, especially:

    any other antidepressant, or a medicine to treat a psychiatric disorder;
    antihistamines that make you sleepy;
    asthma medications or bronchodilators;
    birth control pills or hormone replacement estrogens;
    bladder or urinary medications such as oxybutynin (Ditropan, Urotrol);
    certain antibiotics such as cefdinir (Omnicef), cephalexin (Keflex), ciprofloxacin (Cipro), amoxicillin (Amoxil, Augmentin), penicillin, and others;
    diet pills, a stimulant, or ADHD medication such as Adderall or Ritalin;
    insulin or diabetes medications you take by mouth;
    medication for nausea, vomiting, or motion sickness;
    medications to treat or prevent malaria;
    medicines to treat Parkinson's disease, restless leg syndrome, or pituitary gland tumor (prolactinoma);
    medicines used to prevent organ transplant rejection;
    narcotic pain medication;
    a sedative such as diazepam (Valium), and others;
    a steroid such as prednisone, and others;
    street drugs such as "speed" or cocaine;
    theophylline (Theo-Dur, Slo-Bid, Bronkodyl Theolair, Respbid); or
    ulcer or irritable bowel medications.

    Also, there were recommendations to call your dr before discontinuing. Even tho there is no specific info about weaning on the med info, people still should wean down slowly. I was trying to copy/paste this info, but I lost it in computer space somewhere. Also said to contact your dr before discontinuing.

    I know I had to quit Wellbutrin because it made me sooo shaky. I could barely hold a pen and sign my name, it was awful.

    Hope you feel better. Maybe call your pharmacist since it's Sunday and Drs are pretty scarce on the wkend.
  5. heapsreal

    heapsreal New Member

    i can see a possible reaction with wellbutrin and tramadol, and if its caused your blood pressure to shoot up, i can understand your reasoning for stopping wellbutrin, but i dont know why you need to stop tramadol. Adding the tramadol back could probably help eliminate the strange feelings your having as stopping it is like stopping prozac or zoloft, where you need to taper off it. get your blood pressure checked will just on tramadol, it might not have any affect on it at all. In combination with wellbutrin though it could spike bloop pr.

    Interesting because i take 75mg wellbutrin and 100mg sr tramadol and dont have any problems, but my dosages are pretty low.

    cheers, good luck.
  6. hensue

    hensue New Member

    My Pharmacy was closed I have been off now almost 4 days. I finally took a valuim and calmed down.
    The water is still in my legs and aching but hoping to last till I talk to the pharmicist in the morning.

    We have had so many store closings and layoffs the pharmacist I liked for years and trusted is gone.
    this town isnt real big.

    Hoping tomorrow will be a better day.
    I appreciate the help. I tried an ultram and my ankles started swelling more. Tomorrow I am going to take one wellbutrin in the morning and Probably will give me a headache.
    That is a side effect when you first start I remember that vividly long time ago.
    I guess I will break down and by a blood pressure cuff.

    I So appreciate the help!!!
    Keep em coming